Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Detection of singularities using segment approximation


Authors: R. Grothmann and H. N. Mhaskar
Journal: Math. Comp. 59 (1992), 533-540
MSC: Primary 41A15; Secondary 41A10, 65D15
MathSciNet review: 1145662
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss best segment approximation (with free knots) by polynomials to piecewise analytic functions on a real interval. It is shown that, if the degree of the polynomials tends to infinity and the number of knots is the same as the number of singularities of the function, then the optimal knots converge geometrically fast to the singularities. When the degree is held fixed and the number of knots tends to infinity, we study the asymptotic distribution of the optimal knots.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A15, 41A10, 65D15

Retrieve articles in all journals with MSC: 41A15, 41A10, 65D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1145662-2
PII: S 0025-5718(1992)1145662-2
Article copyright: © Copyright 1992 American Mathematical Society